Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 147, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 8, 2016, 2:28 PM CDT for 4 counties in Missouri. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 2:28 PM CDT (19:28 UTC)
- Expired
- Jul 8, 2016, 3:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, MO, Douglas County, MO, Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 75 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:30 PM CDT | TSTM WND DMG | Goodhope, MO | TREE BLOCKING HWY T NEAR HWY O. |
| Jul 8, 2:40 PM CDT | TSTM WND DMG | Ava, MO | SEVERAL TREE LIMBS DOWN AROUND AVA. |
| Jul 8, 3:09 PM CDT | TSTM WND DMG | Gentryville, MO | POLE BARN BLOWN DOWN NEAR THE INTERSECTION OF HWY 14 AND HWY 95. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1814 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
916 WUUS53 KSGF 081928 SVRSGF MOC043-067-153-213-082030- /O.NEW.KSGF.SV.W.0147.160708T1928Z-160708T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 228 PM CDT FRI JUL 8 2016 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI... NORTHEASTERN TANEY COUNTY IN SOUTHWESTERN MISSOURI... DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI... NORTHERN OZARK COUNTY IN SOUTHWESTERN MISSOURI... * UNTIL 330 PM CDT * AT 227 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TANEYVILLE... OR 8 MILES NORTHEAST OF FORSYTH...MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... LAKE TANEYCOMO... AVA... FORSYTH... KISSEE MILLS... TANEYVILLE... WASOLA... WILLHOIT... BROWNBRANCH... SYCAMORE... VANZANT... DRURY... BRIXEY... THORNFIELD... GARRISON... NOBLE... ROCKBRIDGE... ROME... GENTRYVILLE... OLDFIELD... BRADLEYVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3668 9309 3698 9306 3701 9228 3662 9225 TIME...MOT...LOC 1927Z 269DEG 28KT 3679 9302 HAIL...<.75IN WIND...60MPH $$ WISE
1 follow-up statement
820
WWUS53 KSGF 081946
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT FRI JUL 8 2016
MOC043-213-081954-
/O.CAN.KSGF.SV.W.0147.000000T0000Z-160708T2030Z/
CHRISTIAN MO-TANEY MO-
246 PM CDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN AND
NORTHEASTERN TANEY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3675 9271 3697 9291 3698 9291 3701 9228
3667 9225
TIME...MOT...LOC 1944Z 268DEG 25KT 3691 9260
$$
MOC067-153-082030-
/O.CON.KSGF.SV.W.0147.000000T0000Z-160708T2030Z/
DOUGLAS MO-OZARK MO-
246 PM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL DOUGLAS AND NORTHERN OZARK COUNTIES...
AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AVA...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. MULTIPLE TREES WERE DOWNED ALONG HIGHWAY
160 IN NORTHERN TANEY COUNTY WITH THIS STORM.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
AVA... WASOLA...
BRUSHYKNOB... SQUIRES...
ZANONI... SYCAMORE...
VANZANT... DRURY...
BRIXEY... GOODHOPE...
NOBLE... ROCKBRIDGE...
ROME... GENTRYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3675 9271 3697 9291 3698 9291 3701 9228
3667 9225
TIME...MOT...LOC 1944Z 268DEG 25KT 3691 9260
HAIL...<.75IN
WIND...60MPH
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:13 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 8, 12:13 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1213 PM CDT FRI JUL 8 2016 .SHORT TERM...(Today and tonight) It was an active night over extreme southeast Kansas and the Missouri Ozarks. Strong to severe thunderstorms impacted portions of the region. Wind damage was common west of Highway 65. For today, a frontal system will be draped across southern Missouri, and may become a focus for additional thunderstorm development. As a matter of fact, storms have already developed in southeast Kansas along this feature. We think this potential will persist through much of today within a highly unstable airmass. Deep shear of 20 to 25 knots will be marginal for severe storms, but we can not rule out some damaging wind gusts with some of the stronger storms today. Temperatures will remain in check this afternoon. Look for highs in the 80s for most locations. Low 90s is more likely in south central Missouri. For tonight, thunderstorm chances will continue with overnight lows falling in the upper 60s and lower 70s. .LONG TERM...(Saturday through Thursday) Saturday, the existing frontal system is expected to move north of the area. However, persistent weakness in the upper levels is signaling for additional thunderstorm chances through the weekend. We don't think rain will be widespread in nature, however, it should be rather active. Temperatures both Saturday and Sunday afternoons are expected to remain below 90 degrees. Monday or Tuesday, models suggest weak southwest flow setting up aloft, which should help bring temperatures back into the 90s. Our next rain chances under this pattern wouldn't occur until next Thursday as another frontal system approaches from the north. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1211 PM CDT Fri Jul 8 2016 For the KSGF/KJLN/KBBG: Thunderstorms are beginning to move into the vicinity of JLN and will affect SGF and BBG after 18z. More convection likely to occur after 00z affecting all sites. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Foscato/Wise
Hazardous weather outlook, Jul 8, 9:54 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 954 AM CDT FRI JUL 8 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 954 AM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL BEGIN TO SPREAD INTO SOUTHWESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS FROM NORTHEASTERN OKLAHOMA THIS MORNING. A FEW STRONG STORMS WILL BE POSSIBLE. THIS AFTERNOON INSTABILITY WILL INCREASE AS STORMS CONTINUE TO DEVELOP ACROSS THE AREA. THERE WILL BE A RISK FOR STRONG TO SEVERE STORMS WITH THIS ACTIVITY ALONG AND SOUTH OF HIGHWAY 54 WITH THE BETTER CHANCES OCCURRING ALONG AND SOUTH OF HIGHWAY 60. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN RISK WITH A FEW STORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS ACTIVITY SHOULD SPREAD EAST OF THE AREA THIS EVENING. A BOUNDARY WILL THEN SETUP OVER SOUTHERN MISSOURI TONIGHT AND ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE BOUNDARY. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE STORMS WITH DAMAGING STRAIGHT LINE WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE OVERNIGHT WHERE STORMS TRACK OVER THE SAME LOCATIONS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO OCCUR WITH ANY STORMS THAT OCCUR TODAY. HEAT INDICES IN THE MIDDLE 90S ARE FORECAST ACROSS THE REGION TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY. THERE IS A LIMITED RISK THAT A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE. THERE IS ALSO A RISK FOR LOCALIZED HEAVY RAIN IN A FEW SPOTS. HEAT INDICES WILL REACH THE LOW TO MIDDLE 90S ON MOST AFTERNOON SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Jul 8, 8:53 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 1 SE REPUBLIC 37.11N 93.47W
07/08/2016 GREENE MO NWS EMPLOYEE
3-10 INCH DIAMETER BRANCHES OFF OF A HEALTHY TREE. TIME
ESTIMATED BASED ON RADAR. CORRECTED FOR TREE DIAMETER
SIZE.
&&
TOLSENLocal storm report, Jul 8, 8:58 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
858 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG 4 SSW CHADWICK 36.88N 93.09W
07/08/2016 CHRISTIAN MO LAW ENFORCEMENT
SEVERAL TREE LIMBS DOWN ON GARRISON CUTOFF RD.
&&
AFOSCATOLocal storm report, Jul 8, 9:30 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM TSTM WND DMG 5 E ROLLA 37.95N 91.67W
07/08/2016 PHELPS MO LAW ENFORCEMENT
TREE IN ROADWAY NEAR COUNTY RD 3000 AND LITTLE DRY FORK.
&&
AFOSCATOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:24 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 66 min |
| Jul 7, 11:40 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 65 min |
| Jul 8, 12:04 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 56 min |
| Jul 8, 12:08 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 52 min |
| Jul 8, 12:29 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 61 min |
| Jul 8, 12:41 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 64 min |
| Jul 8, 12:58 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, McDonald, Stone, Taney | 62 min |
| Jul 8, 1:05 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Jul 8, 1:29 AM CDT | Special Weather Statement | SGF | Dallas, Laclede, Webster | 46 min |
| Jul 8, 1:55 AM CDT | Special Weather Statement | SGF | Douglas, Taney | 50 min |
| Jul 8, 2:20 AM CDT | Special Weather Statement | SGF | Texas, Wright | 40 min |
| Jul 8, 2:23 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 52 min |
| Jul 8, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 61 min |
| Jul 8, 3:33 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 57 min |
| Jul 8, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.